Alert archive / Iowa / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 173, NWS Des Moines, IA

June 28, 20186 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 28, 2018, 12:04 PM CDT for 6 counties in Iowa. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2018, 12:04 PM CDT (17:04 UTC)
Expired
Jun 28, 2018, 1:00 PM CDT
In force
56 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.88 in
Wind
70.0 mph

Counties Clarke County, IA, Decatur County, IA, Lucas County, IA, Ringgold County, IA, Warren County, IA, Wayne County, IA

The radar

The Des Moines radar (KDMX), 92 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 12:05 PM CDTTSTM WND DMGMurray, IALARGE TREES AND POWER LINES DOWN IN MURRAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 28, 8:12 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 5.1 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2018-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3530 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2018-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3530 J/kg
Mixed-layer CIN
-227 J/kg
Mixed-layer LCL
892 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.9

Open this sounding in Storm Lab

The text

As transmitted.

071 
WUUS53 KDMX 281704
SVRDMX
IAC039-053-117-159-181-185-281800-
/O.NEW.KDMX.SV.W.0173.180628T1704Z-180628T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Des Moines IA
1204 PM CDT THU JUN 28 2018

The National Weather Service in Des Moines  has issued a

* Severe Thunderstorm Warning for...
  Lucas County in south central Iowa...
  Decatur County in south central Iowa...
  Wayne County in south central Iowa...
  Eastern Ringgold County in south central Iowa...
  Clarke County in south central Iowa...
  Southwestern Warren County in south central Iowa...

* Until 100 PM CDT.

* At 1202 PM CDT, severe thunderstorms were located along a line
  extending from 8 miles north of Lakeside Casino to 8 miles
  southwest of Osceola to 7 miles east of Mount Ayr, moving southeast
  at 55 mph.

  HAZARD...70 mph wind gusts and nickel size hail.

  SOURCE...Trained weather spotters. These storms have produced 
           widespread 60 to 70 mph wind gusts with widespread wind 
           damage. 

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Osceola, Chariton, Leon, Mount Ayr, Corydon, Lamoni, Sun Valley
  Lake, Lakeside Casino, Rathbun Lake, Murray, Seymour, Russell,
  Allerton, Humeston, New Virginia, Kellerton, Grand River, Van Wert,
  Lineville and Lucas.

This includes Interstate 35 between mile markers 1 and 51.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage across south central Iowa. SEEK SHELTER NOW inside a 
sturdy structure and stay away from windows! 
&&

LAT...LON 4074 9426 4090 9409 4090 9401 4097 9401
      4116 9388 4116 9379 4129 9379 4096 9310
      4058 9310 4057 9409
TIME...MOT...LOC 1702Z 305DEG 49KT 4116 9384 4093 9389 4067 9410 

HAIL...0.88IN
WIND...70MPH
 
$$

MF
3 follow-up statements
894 
WWUS53 KDMX 281718
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
1218 PM CDT THU JUN 28 2018

IAC039-053-117-159-181-185-281800-
/O.CON.KDMX.SV.W.0173.000000T0000Z-180628T1800Z/
Lucas IA-Decatur IA-Wayne IA-Ringgold IA-Clarke IA-Warren IA-
1218 PM CDT THU JUN 28 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR LUCAS...DECATUR...WAYNE...SOUTHEASTERN RINGGOLD...CLARKE AND
SOUTHWESTERN WARREN COUNTIES...

At 1217 PM CDT, severe thunderstorms were located along a line
extending from 10 miles northeast of Lakeside Casino to 8 miles
southeast of Osceola to near Lamoni, moving southeast at 50 mph.

HAZARD...70 mph wind gusts and nickel size hail.

SOURCE...Trained weather spotters. These storms have a history of 
         producing widespread wind damage.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Osceola, Chariton, Leon, Corydon, Lamoni, Lakeside Casino, Rathbun
Lake, Murray, Seymour, Russell, Allerton, Humeston, New Virginia,
Kellerton, Grand River, Van Wert, Lineville, Lucas, Garden Grove and
Davis City.

This includes Interstate 35 between mile markers 1 and 51.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage across south central Iowa. SEEK SHELTER NOW inside a 
sturdy structure and stay away from windows.
 
&&

LAT...LON 4074 9409 4085 9403 4090 9401 4097 9401
      4116 9388 4116 9379 4129 9379 4096 9310
      4058 9310 4057 9409
TIME...MOT...LOC 1717Z 298DEG 45KT 4115 9366 4092 9371 4066 9392 

HAIL...0.88IN
WIND...70MPH
 
$$

MF
597 
WWUS53 KDMX 281731
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
1231 PM CDT THU JUN 28 2018

IAC039-053-117-159-181-185-281800-
/O.CON.KDMX.SV.W.0173.000000T0000Z-180628T1800Z/
Lucas IA-Decatur IA-Wayne IA-Ringgold IA-Clarke IA-Warren IA-
1231 PM CDT THU JUN 28 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR LUCAS...DECATUR...WAYNE...SOUTHEASTERN RINGGOLD...CLARKE AND
SOUTHWESTERN WARREN COUNTIES...

At 1230 PM CDT, severe thunderstorms were located along a line
extending from 9 miles southwest of Melcher-Dallas to 7 miles west of
Chariton to near Leon, moving east at 55 mph.

These are very dangerous storms.

HAZARD...80 mph wind gusts and nickel size hail.

SOURCE...Trained weather spotters. A measured gust of 68 mph was 
         reported in Indianola at 1215pm.  Stronger winds to 80 
         mph are possible.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

Locations impacted include...
Osceola, Chariton, Leon, Corydon, Lamoni, Lakeside Casino, Rathbun
Lake, Seymour, Russell, Allerton, Humeston, New Virginia, Van Wert,
Lineville, Lucas, Garden Grove, Davis City, Woodburn, Decatur City
and Weldon.

This includes Interstate 35 between mile markers 1 and 51.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage across south central Iowa. SEEK SHELTER NOW inside a 
sturdy structure and stay away from windows.
 
&&

LAT...LON 4071 9404 4079 9397 4085 9392 4093 9388
      4113 9381 4116 9379 4129 9379 4096 9310
      4058 9310 4057 9409
TIME...MOT...LOC 1730Z 291DEG 47KT 4113 9336 4102 9345 4070 9375 

HAIL...0.88IN
WIND...80MPH
 
$$

MF
032 
WWUS53 KDMX 281750
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
1250 PM CDT THU JUN 28 2018

IAC159-281800-
/O.CAN.KDMX.SV.W.0173.000000T0000Z-180628T1800Z/
Ringgold IA-
1250 PM CDT THU JUN 28 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RINGGOLD COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
south central Iowa.

LAT...LON 4063 9373 4089 9366 4114 9361 4120 9360
      4096 9310 4058 9310 4057 9377
TIME...MOT...LOC 1750Z 314DEG 46KT 4098 9325 4079 9338 4055 9364 

$$

IAC039-053-117-181-185-281800-
/O.CON.KDMX.SV.W.0173.000000T0000Z-180628T1800Z/
Lucas IA-Decatur IA-Wayne IA-Clarke IA-Warren IA-
1250 PM CDT THU JUN 28 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR LUCAS...EASTERN DECATUR...WAYNE...EASTERN CLARKE AND SOUTH
CENTRAL WARREN COUNTIES...

At 1250 PM CDT, severe thunderstorms were located along a line
extending from near Chariton to near Corydon to 6 miles northwest of
Mercer, moving southeast at 50 mph.

These are very dangerous storms.

HAZARD...80 mph wind gusts and nickel size hail.

SOURCE...Trained weather spotters.  These storms have a history of 
         widespread wind damage.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

Locations impacted include...
Chariton, Corydon, Rathbun Lake, Seymour, Russell, Allerton,
Humeston, Lineville, Lucas, Garden Grove, Woodburn, Derby, Promise
City, Clio, Pleasanton, Millerton, South Lineville, Le Roy, Red Haw
Lake State Park and Chariton Municipal Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage across south central Iowa. SEEK SHELTER NOW inside a 
sturdy structure and stay away from windows.
 
&&

LAT...LON 4063 9373 4089 9366 4114 9361 4120 9360
      4096 9310 4058 9310 4057 9377
TIME...MOT...LOC 1750Z 314DEG 46KT 4098 9325 4079 9338 4055 9364 

HAIL...0.88IN
WIND...80MPH
 
$$

MF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 9:01 AM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, Jun 28, 9:01 AM CDT, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
901 AM CDT Thu Jun 28 2018

.UPDATE...
Issued at 901 AM CDT Thu Jun 28 2018

Slightly elevated severe storm currently in eastern Nebraska
continues to move east around 40kts on northern edge of impressive
instability axis. Shear is sufficient to maintain some balance
with respect to the cold pool although OAX radar does show outflow
advancing southeast of the main updrafts which would limit severe
potential where that outflow outruns the main cores. However,
severe weather threat will continue near the intersection of the
outflow and line and have seen severe hail reports and strong wind
gusts. Concern also increases with daytime heating a weakening of
cap as insolation warms the low levels. May see some
reinvigorated updrafts at the boundary layer destabilizes with
large hail and damaging winds remaining likely. Current movement
would bring it to the Des Moines metro around 18Z or slightly
before.

This will likely affect temperatures as well with rainfall/clouds
limiting heating across portions of current heat advisory areas
although no plans to alter any headlines at this point.

UPDATE Issued at 535 AM CDT Thu Jun 28 2018

Did introduce slight chance PoPs this afternoon over the central
to southeast part of the forecast area. As mentioned in the
earlier discussion below, HRRR continues to advertise convection
toward 22z with the National Blend of Models hourly Precipitation
Potential Index also increasing in PoP value from just a few hours
ago. There may be refinement to the area and adjustments to the
PoP value as confidence grows or diminishes. If convection does
form, it may impact the northern part of the heat advisory area.
However, if current timing holds, heat indices will still be able
to reach around 105 degrees, though the duration may be shortened
a bit. Otherwise, routine update with the remainder of the
forecast on track at this time.

&&

.DISCUSSION.../Today through Wednesday/
Issued at 350 AM CDT Thu Jun 28 2018

GOES-East clean infrared channel shows a band of clouds over
southwest Iowa into central Missouri early this morning. While
conditions are warm and humid here, they are even more so south of
this band of clouds with 3am temperatures in the low 80s and
dewpoints in the upper 70s. Isolated convection has formed over
central Missouri in an environment characterized by MUCAPE of 5000
J/kg (!) that is uninhibited. Closer to Iowa, a few showers are
over far south central Iowa. Many of the convective allowing
models (CAMs) along with the HREF show this activity festering
and then sinking south into Missouri no later than mid-morning.
Attention then turns to northeast Colorado and western Nebraska
where a few thunderstorms have formed this morning. This would be
the MCS that models have been indicating would slide through Iowa
later today, though in its present form does not look very
MCSish. The CAMs have little in the way of this making it into
Iowa, though recent runs of the HRRR tries to develop convection
this afternoon on an outflow boundary expected from morning
convection. Will hold off on mention of PoPs at this time, but
will be something to monitor through the rest of the morning
hours. While there will be a mixture of clouds and sunshine today,
850mb temperatures will climb 5 to 7 degrees Celsius into the low
20s Celsius in most areas. This will mean surface temperatures in
the upper 80s to low 90s and within this very moist airmass, will
see heat indices to around 105 degrees over many parts of south
central Iowa. Therefore, will be issuing a heat advisory for much
of south central Iowa. With heat indices not dropping below the
middle 70s, will run the advisory through the night and into the
heat advisory already out for Friday.

The upper level ridge will begin to slide east on Friday with
southwesterly flow developing overhead as a trough digs into the
northern Rockies. 850mb temperatures over central Iowa will once
again climb a few degrees and range from 24 to 27 Celsius. This
will equate to temperatures well into the 90s and current heat
advisory is still very much on track. It will also be quite breezy
Friday. A cold front will begin to sink toward Iowa late in the
day with any storms confined to the far northwest part of the
forecast area. The better chance of areawide thunderstorms will be
Saturday afternoon into the night as the front moves farther into
the state with the trough swinging into the area. With this front
arriving, this should temper the heat over at least northern
areas, but there is still uncertainty to what degree conditions
will heat up on Saturday over the south and less so southeast.
Within this hot and humid airmass, there will be a risk of severe
weather. There will be an impressive amount of instability ahead
of the front for storms. While deep layer shear is below 30 knots,
0-1km and 0-3km storm relative helicity would support brief, but
not persistent rotation. However, given the magnitude of CAPE,
still could have supercells with large hail and damaging wind
gusts. LCL heights of 1500m would suggest the tornado threat would
be more marginal. In addition to the severe threat, there will
also be the risk of heavy rainfall. There will be good moisture
transport into the state with a ribbon of 2 inches plus of
precipitable water ahead of the front. Warm cloud depths will be
in excess of 4000 meters, which should allow for efficient rain
processes. Further, the 850-300mb flow will be nearly parallel to
the boundary with the possibility of training storms. Models
generally agree on the idea of 1 to 3 inches, with GFS showing the
upper end potential towards 5 inches. For now, have 1 to 2 inches
across central to northern Iowa.

The trough will exit the area on Sunday and storm chances will end
in the morning hours. Surface high pressure will cross the area
later Sunday into Monday as winds from the northwest deliver drier
and cooler air. However, showers and thunderstorms will return to
the state as warm air advection commences Monday night into Tuesday.

&&

.AVIATION.../For the 12Z TAFS through 12Z Friday morning/
Issued at 535 AM CDT Thu Jun 28 2018

Visibilities will bounce between MVFR and LIFR at MCW with patchy
dense fog through 14z. Otherwise, VFR conditions are expected
through the remainder of the period at the terminals. There is a
low chance of a few isolated storms this afternoon, but confidence
is too low to include at this time. Low level wind shear will
begin to develop after 6z as winds at FL020 increase to 40 to 45
knots.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from 1 PM this afternoon to 8 PM CDT Friday for
IAZ057>061-070>074-081>085-092>097.

Heat Advisory from 11 AM to 8 PM CDT Friday for IAZ004>007-
015>017-023>028-033>039-044>050-062-075-086.

&&

UPDATE...Cogil
DISCUSSION...Ansorge
AVIATION...Ansorge
Hazardous weather outlook, Jun 28, 8:29 AM CDT, 3 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
829 AM CDT Thu Jun 28 2018

IAZ061-074-084-085-095>097-291330-
Jasper-Marion-Lucas-Monroe-Wayne-Appanoose-Davis-
829 AM CDT Thu Jun 28 2018

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

Heat and humidity will build into the area today. A Heat Advisory
is in effect for the area. Please refer to the National Weather
Service website at weather.gov/desmoines for further details.

Isolated storms are also possible this afternoon central and
southeast.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Hot and humid weather will persist into Friday with widespread
highs in the mid to upper 90s. A heat advisory remains in effect
through Friday. Please refer to the National Weather Service
website at weather.gov/desmoines for further details.

Strong to perhaps severe thunderstorms with heavy rainfall will
then be possible late Saturday afternoon and Saturday night.
Additional thunderstorms chances return Tuesday as well with the
severe potential better defined in the coming days.

.SPOTTER INFORMATION STATEMENT...

Spotters may be needed for a time late Saturday.

IAZ004>007-015>017-023>028-033>039-048>050-062-075-086-291330-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Story-Marshall-Tama-
Poweshiek-Mahaska-Wapello-
829 AM CDT Thu Jun 28 2018

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

Flood Warnings remain in effect for portions of some rivers in
the area. Please refer to the National Weather Service website at
weather.gov/desmoines for further details.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Hot and humid weather will return Friday with highs in the middle
to upper 90s and heat index values 103 to 110 degrees. A Heat
Advisory is in effect from late Friday morning through early
Friday evening. Please refer to the National Weather Service
website at weather.gov/desmoines for further details.

Strong to perhaps severe thunderstorms with heavy rainfall will
then be possible late Saturday afternoon and Saturday night.
Additional thunderstorms chances return Tuesday with the severe
potential better defined in the coming days.

Flood Warnings are expected to continue for portions of some
rivers in the area into next week. Please refer to the National
Weather Service website at weather.gov/desmoines for further
details.

.SPOTTER INFORMATION STATEMENT...

Spotters may be needed for a time late Saturday.

IAZ044>047-057>060-070>073-081>083-092>094-291330-
Crawford-Carroll-Greene-Boone-Audubon-Guthrie-Dallas-Polk-Cass-
Adair-Madison-Warren-Adams-Union-Clarke-Taylor-Ringgold-Decatur-
829 AM CDT Thu Jun 28 2018

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

Flood Warnings remain in effect for portions of some rivers in
the area. Please refer to the National Weather Service website at
weather.gov/desmoines for further details.

Severe thunderstorms are possible late this morning and early into
the afternoon. A severe thunderstorm watch is in effect for the
area until 3 PM. The primary threats are for large hail and wind
gusts up to 70 MPH likely.

Heat and humidity will build into the area today. A Heat Advisory
is in effect for the area. Please refer to the National Weather
Service website at weather.gov/desmoines for further details.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Hot and humid weather will return Friday with highs in the middle
to upper 90s and heat index values 103 to 110 degrees. A Heat
Advisory is in effect from late Friday morning through early
Friday evening. Please refer to the National Weather Service
website at weather.gov/desmoines for further details.

Strong to perhaps severe thunderstorms with heavy rainfall will
then be possible late Saturday afternoon and Saturday night.
Additional thunderstorms chances return Tuesday with the severe
potential better defined in the coming days.

Flood Warnings are expected to continue for portions of some
rivers in the area into next week. Please refer to the National
Weather Service website at weather.gov/desmoines for further
details.

.SPOTTER INFORMATION STATEMENT...

Spotters will likely be needed Thursday morning through afternoon. Spotters
may be needed for a time late Saturday.

In the hours before

Local storm report, Jun 28, 11:46 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1146 AM CDT THU JUN 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     TSTM WND GST     8 S STUART              41.38N 94.32W
06/28/2018  E65 MPH          ADAIR              IA   TRAINED SPOTTER

            ESTIMATED 65 MPH WINDS ALONG WITH NICKLE
            HAIL AND AT LEAST 3 INCH BRANCHES DOWN.
            VISIBILITY NEAR ZERO IN HEAVY RAIN.

&&

CC
Local storm report, Jun 28, 11:53 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1153 AM CDT THU JUN 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     TSTM WND GST     1 NE CRESTON            41.07N 94.35W
06/28/2018  E60 MPH          UNION              IA   AMATEUR RADIO

            ELECTRICITY IS OUT.

&&
Local storm report, Jun 28, 11:54 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1154 AM CDT THU JUN 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 AM     TSTM WND DMG     GREENFIELD              41.31N 94.46W
06/28/2018                   ADAIR              IA   EMERGENCY MNGR

            IN GREENFIELD AND FONTANELLE. 8 TO 10 INCH
            DIAMETER TREES DOWN...BRANCHES, FENCES DOWN.
            GREENHOUSE BLOWN OVER AT SHOPKO IN
            GREENFIELD. DIME SIZE HAIL WITH HIGH WINDS
            AND HEAVY RAIN IN STUART. TIME ESTIMATED.

&&

BF
Local storm report, Jun 28, 11:56 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1156 AM CDT THU JUN 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     TSTM WND DMG     1 ESE CRESTON           41.05N 94.35W
06/28/2018                   UNION              IA   AMATEUR RADIO

            POWERLINES DOWN ALONG HIGHWAY 34 IN CRESTON.

&&
Local storm report, Jun 28, 11:59 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1159 AM CDT THU JUN 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     TSTM WND GST     CRESTON                 41.06N 94.36W
06/28/2018  M69 MPH          UNION              IA   AWOS

            AT CRESTON AIRPORT.

&&

BF
Local storm report, Jun 28, 12:00 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1200 PM CDT THU JUN 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1156 AM     TSTM WND GST     WINTERSET               41.34N 94.01W
06/28/2018  E60 MPH          MADISON            IA   TRAINED SPOTTER

            BRANCHES DOWN AT LOCATION IN WINTERSET. WIND
            ESTIMATED.

&&

JJ

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 10:08 AM CDTSevere Thunderstorm WarningDMXCrawford37 min
Jun 28, 10:30 AM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Cass, Crawford60 min
Jun 28, 11:01 AM CDTSevere Thunderstorm WarningDMXAdair, Adams, Audubon, Cass, Guthrie59 min
Jun 28, 11:26 AM CDTSevere Thunderstorm WarningDMXAdair, Adams, Clarke, Decatur, Madison, Ringgold and 2 more64 min
Jun 28, 11:51 AM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Madison, Warren39 min
Jun 28, 12:12 PM CDTSevere Thunderstorm WarningDMXLucas, Marion, Warren48 min
Jun 28, 12:38 PM CDTSevere Thunderstorm WarningDMXAppanoose, Lucas, Mahaska, Marion, Monroe, Wayne67 min
Jun 28, 12:57 PM CDTSevere Thunderstorm WarningDMXAppanoose, Decatur, Wayne48 min
Jun 28, 1:06 PM CDTSevere Thunderstorm WarningDMXDavis, Mahaska, Wapello54 min
Jun 28, 3:42 PM CDTExcessive Heat WarningDMXBlack Hawk, Bremer, Butler, Cerro Gordo, Franklin, Grundy and 4 more29 hr
Jun 28, 3:42 PM CDTHeat AdvisoryDMXAdair, Audubon, Cass, Dallas, Guthrie, Jasper and 4 more29 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.